SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Back to Search Results |
| Model Number |
71420164 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
11/12/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a revision was performed due to tibia stem pain that limited the patient¿s mobility and hot spot identified with scans.The femur and tibia components were well fixed.A cemented stem, baseplate, and tibial augments were cemented in place and later the poly was inserted.There were no changes to the femur.No operative reports are available.
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that no clinically relevant information has been provided to perform a thorough medical investigation.Should any additional clinical information be provided this complaint will be reassessed.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Pain is a potential complication associated with any surgery.Some potential probable causes of this event could include patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the devices or additional information be received, the complaints will be reopened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.